Alert archive / Arizona / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 1, 2009, 2:41 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2009, 2:41 PM MST (21:41 UTC)
- Expired
- Sep 1, 2009, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 133 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 012141
FFWFGZ
AZC025-020045-
/O.NEW.KFGZ.FF.W.0007.090901T2141Z-090902T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST TUE SEP 1 2009
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 545 PM MST
* AT 231 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IRON
SPRINGS...SKULL VALLEY...AND KIRKLAND...AND INCLUDES SKULL VALLEY
WASH. THESE LOCATIONS EXPERIENCED VERY HEAVY RAINFALL AND FLOODING
YESTERDAY AND WILL BE QUICK TO FLOOD AGAIN TODAY. ADDITIONAL
RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3457 11268 3463 11258 3457 11253 3451 11262
3438 11270 3443 11279
$$
DB3 follow-up statements
000
WGUS75 KFGZ 012245
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 PM MST TUE SEP 1 2009
AZC025-020045-
/O.CON.KFGZ.FF.W.0007.000000T0000Z-090902T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
345 PM MST TUE SEP 1 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
CENTRAL YAVAPAI COUNTY...
AT 336 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STRONGEST THUNDERSTORMS HAD MOVED OUT OF THE AREA...HOWEVER NEW
STORMS WERE DEVELOPING AND COULD PRODUCE ADDITIONAL RAINFALL OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE IRON SPRINGS...SKULL VALLEY...
KIRKLAND...AND INCLUDES SKULL VALLEY WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3457 11268 3463 11258 3457 11253 3451 11262
3438 11270 3443 11279
$$
DB000
WGUS75 KFGZ 020038
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
538 PM MST TUE SEP 1 2009
AZC025-020055-
/O.EXP.KFGZ.FF.W.0007.000000T0000Z-090902T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
538 PM MST TUE SEP 1 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR CENTRAL
YAVAPAI COUNTY...
THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND THE THREAT OF FLASH
FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING FOR SKULL CREEK
WASH...AND THE COMMUNITIES OF IRON SPRINGS...SKULL CREEK...AND
KIRKLAND HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3457 11268 3463 11258 3457 11253 3451 11262
3438 11270 3443 11279
$$
DB000
WGUS75 KFGZ 020039
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
539 PM MST TUE SEP 1 2009
AZC025-020055-
/O.EXP.KFGZ.FF.W.0007.000000T0000Z-090902T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
539 PM MST TUE SEP 1 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR CENTRAL
YAVAPAI COUNTY...
THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND THE THREAT OF FLASH
FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING FOR SKULL VALLEY
WASH...AND THE COMMUNITIES OF IRON SPRINGS...SKULL VALLEY...AND
KIRKLAND HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3457 11268 3463 11258 3457 11253 3451 11262
3438 11270 3443 11279
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:40 PM MST, 1 minute earlier.
Area forecast discussion, Sep 1, 2:40 PM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST TUE SEP 1 2009 .SYNOPSIS...EXPECT GRADUALLY INCREASING CHANCES FOR RAIN SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND WITH TEMPERATURE COOLING CORRESPONDINGLY. LOOK FOR DRYING FROM OUR WEST AND SOUTHWEST BEGINNING MONDAY. && .DISCUSSION...SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE OVER NORTHERN ARIZONAS HIGHER TERRAIN THIS AFTERNOON AND WILL DIMINISH WITHIN A FEW HOURS OF SUNSET. MID-LEVEL HIGH PRESSURE LOCATED OVER NEW MEXICO TODAY WILL DRIFT NORTHWESTWARD AND BE CENTERED OVER UTAH BY TOMORROW EVENING. BY THURSDAY AFTERNOON...IT WILL DEVELOP INTO A NORTHEAST-TO-SOUTHWEST RIDGE AXIS EXTENDING FROM ABOUT GRAND JUNCTION TO SAN DIEGO AND OFFSHORE INTO THE EASTERN PACIFIC. THIS ORIENTATION AND POSITIONING WILL REMAIN STEADY THROUGH FRIDAY. EARLY IN THIS PERIOD...MOISTURE WILL INCREASE SLIGHTLY DUE TO LIGHT SOUTHEASTERLY OR SOUTHERLY FLOW AROUND THE HIGH. THURSDAY INTO FRIDAY...IT APPEARS WELL SEE MORE RECYCLED MOISTURE RATHER THAN ADDITIONAL MOISTURE ADVECTION FROM THE SOUTH. THIS MOISTURE...PAIRED WITH MORE UNSTABLE CONDITIONS...WILL CAUSE A GRADUAL INCREASE IN THE NUMBER AND AREAL EXTENT OF RAIN SHOWERS AND THUNDERSTORMS LATER THIS WEEK. BEYOND FRIDAY...MODELS ARE FAIRLY CONSISTENT TO OUR NORTH...BUT DIVERGE IN THEIR SOLUTIONS WHEN IT COMES TO THE PATH THAT ANY REMNANTS OF JIMENA MIGHT TAKE. THE NATIONAL HURRICANE CENTER SAID AS MUCH IN THEIR 200 PM MST DISCUSSION /SEE PRODUCT TCDEP3/. EVEN SO...WE HAVE A CHANCE OF EITHER SEEING MOISTURE FROM JIMENA DIRECTLY IF IT SHOULD TRACK NORTH AS IT FALLS APART OR FROM A LOW-LEVEL GULF MOISTURE SURGE IF JIMENA STALLS TO THE SOUTH. AS A RESULT...WEVE INCREASED CHANCES FOR PRECIPITATION OVER THE WEEKEND. BY LATE SUNDAY...AN APPROACHING PACIFIC TROUGH WILL USHER IN DRYER AIR FROM THE WEST AND SOUTHWEST POTENTIALLY USHERING IN A PERIOD OF LESS CONVECTION. && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA THROUGH THE AFTERNOON AND EVENING. LOCAL MVFR FLIGHT CONDITIONS CAN BE EXPECTED IN SOME OF THE THUNDERSTORMS...WITH BRIEF IFR VISIBILITIES IN THE STRONGEST STORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH DURING THE LATE EVENING HOURS TO ISOLATED ACTIVITY OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................HOWARD AVIATION/FIRE WEATHER...KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Sep 1, 9:56 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 956 AM MST TUE SEP 1 2009 AZZ004>018-037>040-021700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 956 AM MST TUE SEP 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED RAIN SHOWERS AND THUNDERSTORMS PRIMARILY OVER HIGHER TERRAIN SOUTH AND WEST OF A LINE FROM SPRINGERVILLE TO JACOB LAKE. THE ONSET OF CONVECTION WILL BE DELAYED IN THE NORTHERN AND WESTERN REACHES OF THIS AREA DUE TO MORNING CLOUD COVER. STORM MOTION WILL BE SLOW AND TO THE NORTH. STORMS MAY CAUSE LOCALIZED NUISANCE FLOODING. AN ISOLATED STORM OR TWO MAY PRODUCE HAIL UP TO 1 INCH IN DIAMETER. ACTIVITY WILL DIE DOWN WITHIN A FEW HOURS OF SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT CONTINUED AFTERNOON AND EVENING RAIN SHOWERS AND THUNDERSTORMS. GREATEST CHANCES WILL BE OVER THE WEEKEND WITH SOME POSSIBILITY OF INCREASED MOISTURE COURTESY OF A DISSIPATING TROPICAL CYCLONE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:29 PM MST | Areal Flood Advisory | FGZ | Yavapai | 72 min |
Nearby
Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.